Alert archive / New Mexico / Red Flag Warnings in 2020
Red Flag Warning 29, NWS Albuquerque, NM
NWS Albuquerque, NM issued this red flag warning at Jun 16, 2020, 1:30 PM MST for 7 counties in New Mexico. It took effect at Jun 17, 2020, 12:00 PM MST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 16, 2020, 1:30 PM MST (20:30 UTC)
- In effect from
- Jun 17, 2020, 12:00 PM MST
- Expired
- Jun 17, 2020, 6:00 PM MST
- In force
- 6 hr
- Issued by
- NWS Albuquerque, NM
Counties Cibola County, NM, Harding County, NM, McKinley County, NM, San Juan County, NM, San Miguel County, NM, Sandoval County, NM, Union County, NM
The radar
The Albuquerque radar (KABX), 89 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 8.5 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2198 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
789 WWUS85 KABQ 162030 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 230 PM MDT Tue Jun 16 2020 ...RED FLAG WARNING IN EFFECT WEDNESDAY AFTERNOON AND EVENING FOR NORTHEAST AND WEST CENTRAL NEW MEXICO DUE TO STRONG WINDS...LOW HUMIDITY...AND AN UNSTABLE AIRMASS... .An upper-level trough approaching from the west will lead to stronger southwest winds, low humidity, hot temperatures, and an unstable airmass over northeast and west central New Mexico Wednesday. Several hours of critical fire weather conditions are possible from the east slopes of the Sangre de Cristo Mountains eastward across northeast New Mexico and near the Gallup area. An hour or two of near critical fire weather conditions is possible across northwest New Mexico Wednesday afternoon as well. NMZ103-104-171200- /O.UPG.KABQ.FW.A.0026.200617T1900Z-200618T0100Z/ /O.NEW.KABQ.FW.W.0029.200617T1900Z-200618T0100Z/ Northeast Highlands-Northeast Plains- 230 PM MDT Tue Jun 16 2020 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 7 PM MDT WEDNESDAY... The National Weather Service in Albuquerque has issued a Red Flag Warning...which is in effect from 1 PM to 7 PM MDT Wednesday. The Fire Weather Watch is no longer in effect. * AREA AND TIMING...Northeast New Mexico Wednesday. * 20 FOOT WINDS...Southwest 20 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...10 to 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$ NMZ105-171200- /O.NEW.KABQ.FW.W.0029.200617T1900Z-200618T0100Z/ Northwest Highlands- 230 PM MDT Tue Jun 16 2020 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 7 PM MDT WEDNESDAY... The National Weather Service in Albuquerque has issued a Red Flag Warning...which is in effect from 1 PM to 7 PM MDT Wednesday. * AREA AND TIMING...West Central New Mexico Wednesday * 20 FOOT WINDS...Southwest winds 15 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...5 to 10 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$ 31
1 follow-up statement
733 WWUS85 KABQ 170922 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 322 AM MDT Wed Jun 17 2020 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 7 PM TODAY ACROSS NORTHEAST AND WEST CENTRAL NEW MEXICO DUE TO STRONG WINDS...LOW HUMIDITY...AND AN UNSTABLE AIRMASS... .An upper-level trough approaching from the west will lead to stronger southwest winds, low humidity, hot temperatures, and an unstable airmass over northeast and west central New Mexico today. Several hours of critical fire weather conditions are likely from the east slopes of the Sangre de Cristo Mountains eastward across northeast New Mexico and around Gallup. An hour or two of near critical fire weather conditions are possible over northwest New Mexico as well this afternoon. NMZ103>105-180100- /O.CON.KABQ.FW.W.0029.200617T1900Z-200618T0100Z/ Northeast Highlands-Northeast Plains-Northwest Highlands- 322 AM MDT Wed Jun 17 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM MDT THIS EVENING... * AREA AND TIMING...Northeast and West Central New Mexico today. * 20 FOOT WINDS...Southwest 20 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...7 to 13 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Jun 16, 10:30 AM MST, 3 hours earlier.
Area forecast discussion, Jun 16, 10:30 AM MST, 3 hours before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 1130 AM MDT Tue Jun 16 2020 .AVIATION... 18Z TAF CYCLE Isolated to scattered showers and thunderstorms will develop once again in a band from southwest to northeast across the state this afternoon and evening, including KABQ, KAEG, KSAF, and KLVS after 21z. Storms will be a mix of wet and dry west of the Continental Divide with little to no precipitation and gusty, erratic winds. Storm activity should diminish before 02z this evening. Stronger southwest winds will come up around 17z tomorrow morning as an upper-level trough swings through. 31 && .PREV DISCUSSION...303 AM MDT Tue Jun 16 2020... .SYNOPSIS... One more day of scattered to isolated showers and thunderstorms is expected today as a modest, monsoon-like, stream of subtropical moisture lingers over New Mexico. A mix of wet and dry thunderstorms is again expected with erratic wind gusts up to 50 mph. Very dry air will invade from the west Wednesday and Thursday, but some dryline thunderstorms are expected across the southeast and east central plains on Wednesday afternoon. High temperatures will climb above normal areawide by this weekend and dry weather will continue, except for daily rounds of showers and thunderstorms along and east of the Sangre de Cristo Mountains as a moist back door cold front waivers in and out of the northeast. Some strong to severe storms will be possible there this weekend and early next week. && .DISCUSSION... SHORT TERM...(TODAY THROUGH WEDNESDAY)... The latest water vapor loop shows an upper trough entering the Great Basin while an upper high persists over eastern NM and much of TX. The theta-e ridge remains focused over central NM with PW values of 0.50"-0.75". One more day of isold to sct SHRA/TSRA is expected in this pattern as upper level forcing begins to scour moisture from west to east. Storm motions will be toward the east-northeast near 15 kts with brief heavy rain, erratic wind gusts, and frequent CG lightning. Precip will quickly taper off during the evening as much drier air begins filtering into the region from the west. The upper trough will pass thru the central Rockies Wednesday and force deep layer southwest flow over northern and western NM. Much lower RH, stronger south to southwest winds, and hot temperatures will lead to increased fire danger. Smoke plumes over southern AZ will be on track to shift more squarely over central NM with some potential smoke impacts for the RGV by late Wednesday. Meanwhile, a dryline will sharpen up over east central NM with a couple locally strong storms possible by mid to late afternoon. Guyer LONG TERM...(WEDNESDAY NIGHT THROUGH MONDAY)... There will be a chance for showers and thunderstorms along and east of the Sangre de Cristo Mountains each period Thursday night through Monday as a somewhat moist back door cold front waivers in and out of the the northeast plains. Precipitation may become most widespread on Friday afternoon, when the front may advance south of I-40 before retreating some Saturday, only to approach I-40 again Saturday night. Northwest flow aloft over the northeast should be capable of producing a few strong to severe thunderstorms over there during the afternoons and evenings this weekend and early next week. Elsewhere, high temperatures near and above normal will gradually climb pretty much above normal areawide by Saturday, when a ridge of high pressure will build over the southwest US. By Monday the high pressure system should be around 593 dm at 500 mb with a centroid over AZ. This will steer very dry air over NM, except for the low level moisture with the back door front over the northeast part of the state. High temperatures early next week should vary around 5 to 10 degrees above normal, except for a few degrees above normal behind the front. 44 && .FIRE WEATHER... Showers and storms will fire up again this afternoon over central NM. Storm motion will be toward the east-northeast around 20 mph. Direct hits from storms will produce wetting footprints with a mix of wet/dry along and west of the Cont Divide. Drier air will shift east into northern and western NM Wednesday. Marginal critical fire weather conditions are likely around the Four Corners with greater risk for critical conditions over northeast NM. A Fire Weather Watch has been issued across the northeast Wednesday. Temperatures will trend hotter with lower humidity Thursday through the weekend as strong high pressure builds in from the west. A couple wind shifts will back into northeast NM Friday and Saturday which may allow a couple storms to fire near the CO border by late day. Guyer && .ABQ WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Wednesday afternoon through Wednesday evening for the following zones... NMZ103-104. &&
Hazardous weather outlook, Jun 16, 2:50 AM MST, 10 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 350 AM MDT Tue Jun 16 2020 NMZ201>241-171100- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-Tusas Mountains Including Chama- Jemez Mountains-Glorieta Mesa Including Glorieta Pass- Northern Sangre de Cristo Mountains- Southern Sangre de Cristo Mountains- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Espanola Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains Including Edgewood- Estancia Valley-Central Highlands-South Central Highlands- Upper Tularosa Valley-South Central Mountains- Johnson and Bartlett Mesas Including Raton Pass- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- San Agustin Plains and Adjacent Lowlands- 350 AM MDT Tue Jun 16 2020 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight Scattered to isolated showers and thunderstorms will again stream along and axis from southwest toward northeast New Mexico this afternoon and evening. A mix of wet and dry thunderstorms is expected with the drier activity favoring locations west of the central valley. Wind gusts up to 50 mph will be possible near thunderstorms and virga showers. Stronger cells will also be capable of producing small hail and frequent cloud-to-ground lightning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Wednesday, southwest winds will strengthen with widespread critical fire weather conditions possible across the northeast highlands and plains. Locally critical fire weather conditions will also impact the Gallup and Taos areas. Meanwhile, dryline thunderstorms will develop east of the south central mountains and on the far east central plains, where a few strong to severe thunderstorms will be possible during the afternoon and evening. Daily rounds of showers and thunderstorms are expected from the Sangre de Cristo Mountains eastward Thursday night through Monday. A few strong to severe storms will be possible each afternoon and evening, especially Friday and Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required east of the Sangre de Cristo Mountains during the afternoon and evening on Friday and Saturday. 44
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 2:07 AM MST | Fire Weather Watch | ABQ | Harding, San Miguel, Union | 11 hr |
| Jun 16, 2:43 PM MST | Special Weather Statement | ABQ | Socorro | 47 min |
Nearby
Red Flag Warnings in New Mexico, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.